Alert archive / Indiana / Areal Flood Warnings in 2021
Areal Flood Warning 13, NWS Paducah, KY
NWS Paducah, KY issued this areal flood warning at Aug 19, 2021, 7:03 AM CDT for Spencer County, Indiana. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2021, 7:03 AM CDT (12:03 UTC)
- Expired
- Aug 19, 2021, 10:00 AM CDT
- In force
- 3 hr
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Flood severity
- None
County Spencer County, IN
The radar
The Evansville,IN radar (KVWX), 65 km from the middle of the area, began a volume at 12:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 0.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 455 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
370
WGUS43 KPAH 191203
FLWPAH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Paducah KY
703 AM CDT Thu Aug 19 2021
INC147-191500-
/O.NEW.KPAH.FA.W.0013.210819T1203Z-210819T1500Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Spencer IN-
703 AM CDT Thu Aug 19 2021
The National Weather Service in Paducah has issued a
* Flood Warning for...
Southern Spencer County in southwestern Indiana...
* Until 1000 AM CDT.
* At 703 AM CDT, local law enforcement reported numerous roads had
water over them in southern Spencer County from Eureka to Richland
City, Reo, Rockport, and Grandview. Flooding is already occurring.
Between 4 and 5 inches of rain was estimated to have fallen
overnight.
* Some locations that will experience flooding include...
Rockport, Grandview, Eureka, Reo, and Richland City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3800 8718 3800 8694 3798 8687 3794 8692
3793 8698 3791 8703 3789 8705 3785 8705
3784 8720 3788 8727 3793 8727 3795 8724
3795 8723 3797 8722
$$
RJPWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this areal flood warning went out at Aug 19, 3:29 AM CDT, 3 hours 34 minutes earlier.
Area forecast discussion, Aug 19, 3:29 AM CDT, 3 hours 34 minutes before
Area Forecast Discussion National Weather Service Paducah KY 329 AM CDT Thu Aug 19 2021 .SHORT TERM...(Today through Saturday night) Issued at 325 AM CDT Thu Aug 19 2021 The main concerns in the near term include the potential for showers and thunderstorms in addition to the potential for overnight fog. Forecast confidence in the general synoptic scale pattern is relatively good, but the details are less certain given the uncertainties inherent in such a late summertime convective regime. First off, visibilities continued to gradually decline overnight as areas of fog developed, especially across portions of southern Illinois and southeast Missouri. Expect this trend to continue into daybreak and further east with time. While widespread dense fog isn't expected, there could be some patchy dense fog by the morning commute. Models also suggest the potential for fog tonight as well, so we maintained that from the previous forecast. Additionally, scattered showers and isolated thunderstorms persisted mainly across portions of southwest Indiana and western Kentucky overnight. That activity may linger into the morning hours, in particular across western Kentucky. By this afternoon, weak surface high pressure will bring slightly drier air through the column from the north, so any shower and thunderstorm chance should be suppressed into southern portions of southeast Missouri and western Kentucky. Tonight looks largely dry, except for the potential for some late night activity across mainly southeast Missouri. Then from Friday into Saturday, energy extending south from a shortwave trough progressing from the Plains into the Upper Midwest will result in the slow west to east progression of a zone of higher moisture content air through the region. This will yield the potential for scattered showers and thunderstorms through the period. Better chances should be focused across southern and western portions of the area on Friday, expanding further east by Friday night and Saturday. With specific humidity values greater than 2 standard deviations above climatological norms and precipitable water values forecast in excess of 2 inches, locally heavy rain will be the primary concern with thunderstorm activity. Weak wind fields aloft should largely mitigate the potential for severe storms, although an increase in deep layer shear may yield a slightly increased potential for stronger storms on Saturday. Precipitation totals through Saturday night will be highly variable, ranging from perhaps less than a half inch across portions of the Wabash River Valley to possibly 1 to 2+ inches in localized downpours elsewhere. Temperatures will feel the effects of the increased sky cover and humidity. Highs are forecast to range through the middle 80s today, then the middle to upper 80s Friday and Saturday. Lows through the period should range from the upper 60s to lower 70s. .LONG TERM...(Sunday through Wednesday) Issued at 325 AM CDT Thu Aug 19 2021 During the latter half of the weekend, an upper level high will be sitting to our south. Heights will build slightly over our area as this upper high strengthens a bit. At the surface, there is a weak washed out boundary that is laid out across the southern part of the area. This feature combined with some decent moisture could yield a few showers or storms on Sunday, but at this juncture, sure does not seem real impressive. This idea is supported by the latest GFS and ECMWF ensemble members. We should see high temperatures a bit warmer on Sunday, to where most locations should be a degree or two either side of 90. By Monday, the upper ridge will build a little bit further into our area and cause our high temperatures to rise into the lower 90s area wide. Any substantial convection should be confined to areas well to our north, where the better upper flow will be positioned. The latest NBM kept some slight chance PoPs in our far east. Cannot completely rule an afternoon shower or thunderstorm in these areas given the moisture in place and being on the eastern periphery of the upper high. This lines up well with the latest GEFS/ECMWF ensemble means. As we head into Monday night and Tuesday, the upper high begins to retrograde westward to where our area will be residing on its eastern fringes by mid week. NBM PoPs for Tuesday suggest a dry day with southerly flow at the surface and not much to focus much convection on, other than maybe isolated heat of the day storms, especially given that deep moisture is still relatively in place across the area. The heat will not be going anywhere fast though, as lower 90s seem like a decent bet both Tuesday and Wednesday, going with a consistency type forecast. Given the high dew points forecast across the area on Tuesday, combined with highs in the lower 90s, we could see heat index values back up into the 100 to 105 degree range. By Wednesday, the center of the upper high will be positioned over desert southwest into the southern Plains. A weak surface front is progged to sag south into the area by then, which should put allow for a better chance for favorable sector for shower and thunderstorm development. This is reflected in the latest NBM PoPs which broad brushes the area with small rain chances for Wednesday into Wednesday night. Given the synoptic scenario and looking at the latest ensembles and ensemble means, see no reason to alter this much. && .AVIATION... Issued at 1211 AM CDT Thu Aug 19 2021 A disturbance aloft will continue to move eastward and eventually away from our region, taking much of the shower and tstm activity with it. However, there were some model indications that more (primarily shower) activity could fire up in the Pennyrile region of KY and southwestern IN overnight. As the atmosphere cools, an IFR cig is expected to form, initially in southern reaches of the region, with IFR and some LIFR conditions spreading to the rest of the region by daybreak. As anticipated lows cool into the upper 60s to 70, and winds go dead calm, fog is likely overnight, though widespread dense fog is not necessarily anticipated. Conditions will improve toward VFR Thu morning, with cigs breaking up by late afternoon. Though there may be some shower or even tstm activity around in the day Thu, probabilities were low enough to leave out of the TAFs. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...None. MO...None. IN...None. KY...None. && SHORT TERM...RJP LONG TERM...CW AVIATION...DB
Hazardous weather outlook, Aug 19, 4:44 AM CDT, 2 hours 19 minutes before
Hazardous Weather Outlook National Weather Service Paducah KY 444 AM CDT Thu Aug 19 2021 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-201000- Jefferson-Wayne IL-Edwards-Wabash-Perry IL-Franklin-Hamilton- White-Jackson-Williamson-Saline-Gallatin-Union-Johnson-Pope- Hardin-Alexander-Pulaski-Massac-Gibson-Pike-Posey-Vanderburgh- Warrick-Spencer-Fulton-Hickman-Carlisle-Ballard-McCracken-Graves- Livingston-Marshall-Calloway-Crittenden-Lyon-Trigg-Caldwell- Union KY-Webster-Hopkins-Christian-Henderson-Daviess-McLean- Muhlenberg-Todd-Perry MO-Bollinger-Cape Girardeau-Wayne MO-Carter- Ripley-Butler-Stoddard-Scott-Mississippi-New Madrid- 444 AM CDT Thu Aug 19 2021 This Hazardous Weather Outlook is for portions of southern Illinois, southwest Indiana, western Kentucky, and southeast Missouri. .DAY ONE...Today and Tonight A small chance of thunderstorms continues today, especially across southern portions of southeast Missouri and western Kentucky. Lightning and locally heavy rain are the main concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is a chance of thunderstorms across most of the area Friday into Saturday. A small chance lingers into Sunday, then returns on Wednesday. Locally heavy rainfall and lightning will be the primary hazards. However, locally strong storms cannot be ruled out on Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. RJP/CW
In the hours before
Local storm report, Aug 19, 4:52 AM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
452 AM CDT THU AUG 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 AM HEAVY RAIN GRANDVIEW 37.93N 86.98W
08/19/2021 M2.54 INCH SPENCER IN BROADCAST MEDIA
RAINFALL TOTAL SINCE MIDNIGHT.
&&
RJPLocal storm report, Aug 19, 6:03 AM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
603 AM CDT THU AUG 19 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 AM FLASH FLOOD 4 NW ROCKPORT 37.92N 87.11W
08/19/2021 SPENCER IN LAW ENFORCEMENT
NUMEROUS ROADS UNDER WATER IN SOUTHERN PART
OF COUNTY, INCLUDING STATE ROUTE 545 NEAR
NEW BOSTON, COUNTY ROAD 200 WEST NEAR
ROCKPORT, STATE ROUTE 161 NEAR RICHLAND
CITY, AND COUNTY ROAD 200 NORTH NEAR REO.
&&
RJPThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 3:52 AM CDT | Areal Flood Advisory | PAH | Spencer, Vanderburgh, Warrick | 3 hr |
| Aug 19, 4:14 AM CDT | Flash Flood Warning | PAH | Spencer | 3 hr |
Nearby
Areal Flood Warnings in Indiana, 2021Every areal flood warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.